Alert archive / Colorado / Flash Flood Watches in 2015

Flash Flood Watch 4, NWS Denver/Boulder, CO

May 23, 201510 counties in Colorado

NWS Denver/Boulder, CO issued this flash flood watch at May 23, 2015, 5:41 AM MDT for 10 counties in Colorado. It took effect at May 23, 2015, 12:00 PM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 23, 2015, 5:41 AM MDT (11:41 UTC)
In effect from
May 23, 2015, 12:00 PM MDT
Expired
May 24, 2015, 12:00 AM MDT
In force
12 hr
Issued by
NWS Denver/Boulder, CO
Flood severity
None

Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 90 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 11.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

886 
WGUS65 KBOU 231141
FFABOU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
541 AM MDT SAT MAY 23 2015

...HEAVY RAIN POSSIBLE THIS AFTERNOON AND EVENING OVER THE
NORTHEAST PLAINS OF COLORADO...

.THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE
EARLY EVENING HOURS ACROSS THE PLAINS OF NORTHEAST COLORADO. THE
STORMS MAY PRODUCE 1 TO 2 INCHES OF RAIN IN LESS THAN 45 MINUTES.
WITH THE GROUND ALREADY SATURATED FROM RECENT RAINFALL ANY
ADDITIONAL HEAVY RAIN MAY CAUSE FLASH FLOODING IN SOME AREAS.

COZ042-044>046-048>051-231945-
/O.NEW.KBOU.FF.A.0004.150523T1800Z-150524T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-
PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
541 AM MDT SAT MAY 23 2015

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO AND 
  NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL COLORADO...NORTH AND NORTHEAST ELBERT COUNTY BELOW 
  6000 FEET/NORTH LINCOLN COUNTY. IN NORTHEAST COLORADO... 
  CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES...LOGAN COUNTY... 
  MORGAN COUNTY...NORTHEAST WELD COUNTY...PHILLIPS COUNTY... 
  SEDGWICK COUNTY AND WASHINGTON COUNTY. 

* FROM NOON MDT TODAY THROUGH THIS EVENING

* THUNDERSTORMS MAY PRODUCE FROM 1 TO 2 INCHES OF RAIN IN LESS
  THAN 45 MINUTES.

* THE GROUND OVER THE PLAINS OF NORTHEAST COLORADO IS SATURATED
  DUE TO PREVIOUS RAINFALL. ANY ADDITIONAL HEAVY RAINFALL MAY
  CAUSE FLASH FLOODING IN SOME AREAS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
976 
WGUS65 KBOU 232207
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
407 PM MDT SAT MAY 23 2015

...HEAVY RAIN STILL POSSIBLE THIS EVENING OVER THE NORTHEAST
PLAINS OF COLORADO...

.THUNDERSTORMS HAVE MOVED OVER THE NORTHEAST COLORADO PLAINS THIS
AFTERNOON WITH ADDITIONAL SHOWER ACTIVITY EXPECTED THROUGH THIS
EVENING. THE STORMS MAY PRODUCE UP TO AN INCH OF RAIN IN LESS
THAN 45 MINUTES. WITH THE GROUND ALREADY SATURATED FROM RECENT
RAINFALL...ANY ADDITIONAL HEAVY RAIN MAY CAUSE FLASH FLOODING IN
SOME AREAS.

COZ042-044>046-048>051-240600-
/O.CON.KBOU.FF.A.0004.000000T0000Z-150524T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-
PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
407 PM MDT SAT MAY 23 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL COLORADO AND NORTHEAST COLORADO...
  NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET...NORTH
  LINCOLN COUNTY...CENTRAL AND EASTERN ADAMS AND ARAPAHOE
  COUNTIES...LOGAN COUNTY...MORGAN COUNTY... NORTHEAST WELD
  COUNTY...PHILLIPS COUNTY...SEDGWICK COUNTY AND WASHINGTON
  COUNTY.

* UNTIL MIDNIGHT MDT TONIGHT

* THUNDERSTORMS MAY PRODUCE UP 1 TO INCH OF RAIN IN LESS THAN 45
  MINUTES.

* THE GROUND OVER THE PLAINS OF NORTHEAST COLORADO IS SATURATED 
  DUE TO PREVIOUS RAINFALL. ANY ADDITIONAL HEAVY RAINFALL MAY 
  CAUSE FLASH FLOODING IN SOME AREAS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
140 
WGUS65 KBOU 240006
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
606 PM MDT SAT MAY 23 2015

...FLASH FLOOD THREAT CONTINUES IN THE NORTHEAST CORNER OF
COLORADO...

.STRONG THUNDERSTORMS HAVE MOVED INTO THE NORTHEAST CORNER OF
COLORADO. MINOR FLOODING HAS OCCURRED AS THESE STORMS
PASSED...AND THE THREAT OF HEAVY RAIN CONTINUES IN
LOGAN...SEDGWICK AND PHILLIPS COUNTIES. THE STORMS MAY PRODUCE UP
TO 1.25 INCHES OF RAIN IN AN HOUR.

ACROSS THE REST OF NORTHEASTERN COLORADO THERE WILL STILL BE A FEW
SHOWERS AND THUNDERSTORMS...BUT RAINFALL WILL GENERALLY BE LIGHT.

COZ042-044>046-049-240115-
/O.CAN.KBOU.FF.A.0004.000000T0000Z-150524T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-WASHINGTON COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...AKRON...COPE...LAST CHANCE...OTIS
606 PM MDT SAT MAY 23 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO AND
NORTHEAST COLORADO HAS BEEN CANCELLED. ANY REMAINING RAINFALL WILL
BE LIGHT.

$$

COZ048-050-051-240600-
/O.CON.KBOU.FF.A.0004.000000T0000Z-150524T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
606 PM MDT SAT MAY 23 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHEAST COLORADO...INCLUDING THE FOLLOWING 
  AREAS...LOGAN COUNTY...PHILLIPS COUNTY AND SEDGWICK COUNTY. 

* UNTIL MIDNIGHT MDT TONIGHT

* THUNDERSTORMS MAY PRODUCE UP TO 1.25 INCHES OF RAIN IN AN HOUR.

* THE GROUND OVER THE PLAINS OF NORTHEAST COLORADO IS SATURATED 
  DUE TO PREVIOUS RAINFALL. ANY ADDITIONAL HEAVY RAINFALL MAY 
  CAUSE FLASH FLOODING IN SOME AREAS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

GIMMESTAD
968 
WGUS65 KBOU 240614
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1214 AM MDT SUN MAY 24 2015

COZ048-050-051-240715-
/O.EXP.KBOU.FF.A.0004.000000T0000Z-150524T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1214 AM MDT SUN MAY 24 2015

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST COLORADO HAS
EXPIRED. THERE WILL STILL BE SCATTERED LIGHT RAIN SHOWERS THROUGH
THE NIGHT BUT ANY ADDITIONAL RAINFALL WILL BE UNDER A QUARTER OF
AN INCH. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood watch went out at May 23, 3:45 AM MDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 23, 3:45 AM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
345 AM MDT SAT MAY 23 2015

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 342 AM MDT SAT MAY 23 2015

AN UPPER LEVEL LOW OVER EASTERN UTAH WILL MOVE VERY SLOWLY EASTWARD
THRU TONIGHT.  QG FIELDS SHOW MID LVL ASCENT THRU THE DAY INTO THE
EARLY EVENING HOURS.  MEANWHILE AT THE SFC LOW PRES WILL EXTEND FM
THE CNTRL MTNS INTO SERN CO WITH MAINLY SELY LOW LVL FLOW ACROSS THE
PLAINS.  WITH SELY LOW LVL FLOW A DENVER CYCLONE WILL PROBABLY DVLP
BY EARLY AFTN WITH A CONVERGENCE ZN OVER DENVER OR JUST TO THE EAST.

SHOULD SEE A GRADUAL INCREASE IN SHOWER AND TSTM DEVELOPMENT
ACROSS MUCH OF THE AREA BY MIDDAY WHICH WILL LINGER INTO THE EARLY
EVENING HOURS. AS FAR AS SVR POTENTIAL IT APPEARS HIGHS OVER NERN
CO MAY STAY MAINLY IN THE UPPER 50S TO LOWER 60S WITH CAPES AROUND
1000 J/KG EXCEPT POSSIBLY OVER LINCOLN COUNTY WHERE THEY MAY REACH
AROUND 1500 J/KG. THERE WILL BE DECENT SHEAR SO EXPECT A FEW SVR
STORMS OVER THE PLAINS WITH MARGINAL LARGE HAIL AND A FEW
TORNADOES DUE TO LOW LCLS. MEANWHILE THERE WILL BE SOME POTENTIAL
FOR HEAVY RAIN ACROSS THE PLAINS SO WILL ISSUE A FLASH FLOOD WATCH
DUE TO SATURATED SOILS AS A FEW LOCATIONS COULD SEE A FEW INCHES
OF RAIN IN LESS THAN AN HOUR.

FOR TONIGHT THE UPPER LEVEL TROUGH WILL BE CENTERED OVER WESTERN
COLORADO HOWEVER THE MID LVL ASCENT WILL GRADUALLY LIFT NORTH OF THE
AREA THIS EVENING WITH PCPN CHANCES DECREASING BY MIDNIGHT FM SW TO
NE. MAY SEE SOME FOG DVLP AFTER MIDNIGHT ACROSS THE PLAINS.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 342 AM MDT SAT MAY 23 2015

M.O.T.S...MUCH OF THE SAME BEST DESCRIBES THE DAILY WEATHER CYCLE
ANTICIPATED DURING THE UPCOMING WEEK. LET'S START WITH THE LARGE
SCALE FLOW PATTERN. MODELS SHOW UPPER TROUGHS REPEATEDLY FORMING
OVER THE INTERMOUNTAIN WEST...AND A CONTINUOUS FEED OF SUBTROPICAL
AIR UP INTO THE DESERT SOUTHWEST OR ONSHORE IN SRN CALIFORNIA
THROUGH THE PERIOD. THE FIRST OF THESE TROUGHS IS FORECAST TO
TRACK OVER THE CENTRAL ROCKY MTN REGION ON SUNDAY BRINGING COOLER
TEMPERATURES...SCATTERED SHOWERS...ISOLATED T-STORMS AND LIGHTER
WINDS TO THE FORECAST AREA. PROGGED 6-HR PRECIP AMOUNTS ON THE
ORDER OF 1/10TH TO 3/10TH INCH BY EVENING. SHEAR AND INSTABILITY
NOT AS GREAT AS THE DAY BEFORE DUE TO WEAKER FLOW AND COOLER
TEMPS. SO SEVERE WEATHER RISK WILL BE MUCH LOWER. MODELS LIFT THIS
TROUGH NEWRD OVER THE NRN GREAT PLAINS BY MONDAY MORNING WHICH
POSITIONS NERN COLORADO IN A SOMEWHAT DRIER AND WARMER NWLY FLOW
TO START THE DAY. BUT BY AFTERNOON MOISTURE AND INSTABILITY RETURN
WITH A PASSING MID-LEVEL DISTURBANCE...RESULTING IN ANOTHER ROUND
OF SCATTERED SHOWERS AND ISOLATED T-STORMS MAINLY OVER AND NEAR
THE MTNS THROUGH THE EARLY EVENING HRS. ON TUESDAY MODELS SHOW
EVEN DRIER AND WARMER CONDITIONS WITH A PASSING SHORTWAVE RIDGE.
STILL STG DAYTIME HEATING AND RESIDUAL MOISTURE SHOULD BE ADEQUATE
TO PRODUCE SCATTERED AFTERNOON/EVENING SHOWERS/T-STORM IN THE HIGH
COUNTRY AND ISOLATED T-STORMS ON THE NEARBY PLAINS. NOTHING SEVERE
AND RAIN AMOUNTS SHOULD BE ON THE LIGHT SIDE.

BY WEDNESDAY...THE NEXT UPPER TROUGH SETTLES IN OVER THE GREAT
BASIN. AS IT DOES SO...STRENGTHENING SWLY FLOW OUT AHEAD OF IT PUMPS
MOIST AND UNSTABLE AIR UP FROM THE DESERT SOUTHWEST POTENTIALLY
RESULTING IN ANOTHER ROUND OF SOAKING SHOWERS AND THUNDERSTORMS
FOR PORTIONS OF NORTH-CENTRAL AND NORTHEAST COLORADO DURING THE
AFTERNOON AND EVENING HRS. SHOWER COVERAGE SHOULD BE MORE THAN
THE DAY BEFORE AND WITH MEAN LAYER SPECIFIC HUMIDITY ON THE
INCREASE...ODDS INCREASE FOR LOCALLY HEAVY RAINFALL OVER SWRN
PORTIONS OF THE CWA.

THURSDAY AND BEYOND...MODELS DIFFER SOME ON WHEN THE WESTERN
TROUGH SHIFTS EAST AND THE DEGREE OF IMPACT IT'LL HAVE ON THE
FORECAST AREA. MOST MODELS SHOW A COLD FRONT SLIPPING INTO NERN
COLORADO ERLY ON THURSDAY AND A FAIRLY MOIST UPSLOPE FLOW ON THE
PLAINS THROUGHOUT THE DAY. FOR NOW WILL HOLD OFF ON GOING HOG WILD
WITH PRECIP THURSDAY BUT WILL STILL HOLD ONTO A CHANCE OF
SHOWERS/T-STORMS FOR MOST AREAS...TOGETHER WITH SLIGHTLY COOLER
TEMPS. FRIDAY COULD POSSIBLY BE WETTER AND COOLER YET IF THE
MEDIUM RANGE MODELS ARE CORRECT...THE PRODUCT OF DEEP MOISTURE
WRAPPING AROUND A CLOSED LOW SPINNING OVER E-CNTRL COLORADO.
M.O.T.S.

&&

.AVIATION...(FOR THE TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 342 AM MDT SAT MAY 23 2015

A WK DENVER CYCLONE WAS OVER DENVER WHICH HAS KEPT THE BRUNT OF LOW
CLOUDS AND FOG TO THE NORTH OF DIA.  THE HRRR AND RAP STILL SHOW
THAT SOME BRIEF DENSE FOG MAY DVLP FOR A FEW HOURS IN THE 10Z-14Z
TIME PERIOD SO WILL KEEP IN A TEMPO GROUP FOR LIFR. OTHERWISE
CEILINGS/VSBY WILL BE MVFR THRU 16Z. SHOULD BEGIN TO SEE
SHOWER/TSTM DEVELOPMENT BY 18Z WITH ACTIVITY GRADUALLY ENDING BY
23Z IF HRRR/RAP CAN BE BELIEVED. MAY SEE SOME SMALL HAIL AND GUSTY
WINDS WITH VSBY DOWN TO 3-5 MILES IN THE STRONGER STORMS. WINDS
WILL BE LIGHT AND VARIABLE EARLY THIS MORNING AND THEN MORE ENE BY
EARLY AFTN.

FOR TONIGHT THE SHOWER/TSTM THREAT SHOULD END BY 02Z WITH WINDS
BRIEFLY NWLY FOR A FEW HOURS BEFORE BECOMING LIGHT DRAINAGE BEFORE
MIDNIGHT.  THERE COULD BE SOME FOG AND LOW CLOUDS LATE TONIGHT INTO
SUN MORNING.

&&

.HYDROLOGY...
ISSUED AT 342 AM MDT SAT MAY 23 2015

MAY SEE FROM 1 TO 2 INCHES OF RAIN ACROSS PORTIONS OF THE PLAINS
THIS AFTN INTO THE EARLY EVENING HOURS WITH SOME POTENTIAL FOR FLASH
FLOODING DUE TO SATURATED SOILS.  IN THE MTNS AND FOOTHILLS AMOUNTS
WILL AVERAGE FROM ONE QUARTER TO ONE HALF INCH WITH ISOLATED AMOUNTS
UP TO AN INCH IN A FEW LOCATIONS.

THE CACHE LA POUDRE AND SOUTH PLATTE RIVERS REMAIN ABOVE FLOOD STAGE
IN WELD COUNTY AND ACROSS WESTERN PORTIONS OF MORGAN COUNTY...AND
WILL STAY THAT WAY FOR ANOTHER DAY OR SO.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
COZ042-044>046-048>051.

&&

SHORT TERM...RPK
LONG TERM...BAKER
AVIATION...RPK
HYDROLOGY...RPK
Hazardous weather outlook, May 23, 4:11 AM MDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
411 AM MDT SAT MAY 23 2015

COZ030>051-241015-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
411 AM MDT SAT MAY 23 2015

...FLASH FLOOD WATCH FOR THE NORTHEAST PLAINS THIS AFTERNOON
THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM OVER EASTERN UTAH WILL MOVE SLOWLY INTO WESTERN
COLORADO BY TONIGHT. THIS SYSTEM WILL COMBINE WITH ABUNDANT
MOISTURE AND ALLOW FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
ACROSS MUCH OF THE AREA THIS AFTERNOON INTO THE EARLY EVENING
HOURS.

A FEW SEVERE STORMS WILL BE POSSIBLE OVER THE PLAINS OF NORTHEAST
COLORADO WITH LARGE HAIL AND A FEW TORNADOES. IN ADDITION THERE
WILL BE SOME HEAVY RAINFALL AS WELL WITH SOME AREAS OVER THE
PLAINS RECEIVING 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME.
THIS MAY CAUSE SOME FLASH FLOODING DUE TO SATURATED SOILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUBTLE DAY TO DAY TEMPERATURE AND PRECIPITATION CHANCES ARE IN
STORE FOR THE FORECAST AREA DURING THE UPCOMING WEEK. SUNDAY AND
WEDNESDAY WILL HAVE THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS
WITH PASSING WEATHER SYSTEMS. MONDAY AND TUESDAY WILL BE DRIER AND
WARMER WITH A PASSING HIGH PRESSURE RIDGE. ALTHOUGH DAYTIME
HEATING AND RESIDUAL MOISTURE ARE LIKELY TO PRODUCE SCATTERED
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS BOTH DAYS...
MAINLY OVER AND NEAR THE MOUNTAINS. BY LATE IN THE WEEK...WETTER
AND COOLER CONDITIONS COULD RETURN WITH UPSLOPE FLOW AND A PASSING
PACIFIC STORM SYSTEM. TEMPERATURES THROUGH THE PERIOD WILL RANGE
FROM NEAR TO SLIGHTLY BELOW AVERAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER NORTHEAST COLORADO BY 1 PM.

RPK/BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 6:08 PM MDTSpecial Weather StatementBOULincoln37 min
May 22, 7:37 PM MDTSpecial Weather StatementBOUCrowley38 min
May 23, 1:38 PM MDTAreal Flood AdvisoryBOUAdams, Broomfield, Denver, Jefferson2 hr
May 23, 2:36 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe24 min
May 23, 3:35 PM MDTFlash Flood WarningBOUMorgan3 hr
May 23, 5:38 PM MDTAreal Flood AdvisoryBOULogan2 hr

Nearby

Flash Flood Watches in Colorado, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.